Alert archive / Texas / Heat Advisories in 2016

Heat Advisory 3, NWS Austin/San Antonio, TX

June 16, 20167 counties in Texas

NWS Austin/San Antonio, TX issued this heat advisory at Jun 16, 2016, 3:10 PM CDT for 7 counties in Texas. It took effect at Jun 17, 2016, 2:00 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2016, 3:10 PM CDT (20:10 UTC)
In effect from
Jun 17, 2016, 2:00 PM CDT
Expired
Jun 17, 2016, 6:00 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bastrop County, TX, Caldwell County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Lavaca County, TX, Lee County, TX

The radar

The Austin/San Antonio radar (KEWX), 77 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -110 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
865 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-110 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

704 
WWUS74 KEWX 162010
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
310 PM CDT THU JUN 16 2016

TXZ193-194-208-209-223>225-171900-
/O.NEW.KEWX.HT.Y.0003.160617T1900Z-160617T2300Z/
/O.CON.KEWX.HT.Y.0002.000000T0000Z-160617T0000Z/
BASTROP-LEE-CALDWELL-FAYETTE-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...BASTROP...GIDDINGS...LOCKHART...
LA GRANGE...GONZALES...CUERO...HALLETSVILLE
310 PM CDT THU JUN 16 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 2 PM TO 6 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
HEAT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 6 PM CDT FRIDAY. A
HEAT ADVISORY ALSO CONTINUES IN EFFECT THROUGH 7 PM THIS EVENING. 

* TEMPERATURE...HIGH TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 
  90S. HOT TEMPERATURES WILL COMBINE WITH HIGH RELATIVE HUMIDITY 
  TO PUSH HEAT INDICES TO BETWEEN 105 AND 110 DEGREES. 

* IMPACTS...HEAT ILLNESSES ARE POSSIBLE AND MAY DEVELOP QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

 TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

&&

$$

TXZ207-219>222-170000-
/O.CON.KEWX.HT.Y.0002.000000T0000Z-160617T0000Z/
GUADALUPE-FRIO-ATASCOSA-WILSON-KARNES-
INCLUDING THE CITIES OF...SEGUIN...PEARSALL...PLEASANTON...
FLORESVILLE...KARNES CITY
310 PM CDT THU JUN 16 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TEMPERATURE...HIGH TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 
  90S. HOT TEMPERATURES WILL COMBINE WITH HIGH RELATIVE HUMIDITY 
  TO PUSH HEAT INDICES TO BETWEEN 105 AND 110 DEGREES. 

* IMPACTS...HEAT ILLNESSES ARE POSSIBLE AND MAY DEVELOP QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

 TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

&&

$$
3 follow-up statements
982 
WWUS74 KEWX 162347
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
647 PM CDT THU JUN 16 2016

TXZ193-194-208-209-223>225-171000-
/O.EXP.KEWX.HT.Y.0002.000000T0000Z-160617T0000Z/
/O.CON.KEWX.HT.Y.0003.160617T1900Z-160617T2300Z/
BASTROP-LEE-CALDWELL-FAYETTE-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...BASTROP...GIDDINGS...LOCKHART...
LA GRANGE...GONZALES...CUERO...HALLETSVILLE
647 PM CDT THU JUN 16 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 6 PM CDT FRIDAY...

* TEMPERATURE...HIGH TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 
  90S. HOT TEMPERATURES WILL COMBINE WITH HIGH RELATIVE HUMIDITY 
  TO PUSH HEAT INDICES TO BETWEEN 105 AND 110 DEGREES. 

* IMPACTS...HEAT ILLNESSES ARE POSSIBLE AND MAY DEVELOP QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

   TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

&&

$$

TXZ207-219>222-170100-
/O.EXP.KEWX.HT.Y.0002.000000T0000Z-160617T0000Z/
GUADALUPE-FRIO-ATASCOSA-WILSON-KARNES-
INCLUDING THE CITIES OF...SEGUIN...PEARSALL...PLEASANTON...
FLORESVILLE...KARNES CITY
647 PM CDT THU JUN 16 2016

...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

HEAT INDEX VALUES HAVE DROPPED BELOW 108 DEGREES AND THE ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$
667 
WWUS74 KEWX 170908
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
408 AM CDT FRI JUN 17 2016

TXZ193-194-208-209-223>225-172100-
/O.CON.KEWX.HT.Y.0003.160617T1900Z-160617T2300Z/
BASTROP-LEE-CALDWELL-FAYETTE-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...BASTROP...GIDDINGS...LOCKHART...
LA GRANGE...GONZALES...CUERO...HALLETSVILLE
408 AM CDT FRI JUN 17 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 PM CDT THIS EVENING...

* TEMPERATURE...HIGH TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 
  90S. HOT TEMPERATURES WILL COMBINE WITH HIGH RELATIVE HUMIDITY 
  TO PUSH HEAT INDICES TO BETWEEN 105 AND 110 DEGREES. 

* IMPACTS...HEAT ILLNESSES ARE POSSIBLE AND MAY DEVELOP QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

&&

$$

TB3
779 
WWUS74 KEWX 172110
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
410 PM CDT FRI JUN 17 2016

TXZ193-194-208-209-223>225-172300-
/O.CON.KEWX.HT.Y.0003.000000T0000Z-160617T2300Z/
BASTROP-LEE-CALDWELL-FAYETTE-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...BASTROP...GIDDINGS...LOCKHART...
LA GRANGE...GONZALES...CUERO...HALLETSVILLE
410 PM CDT FRI JUN 17 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* TEMPERATURE...HIGH TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 
  90S. HOT TEMPERATURES WILL COMBINE WITH HIGH RELATIVE HUMIDITY 
  TO PUSH HEAT INDICES TO BETWEEN 105 AND 110 DEGREES. 

* IMPACTS...HEAT ILLNESSES ARE POSSIBLE AND MAY DEVELOP QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this heat advisory went out at Jun 16, 12:24 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 16, 12:24 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1224 PM CDT THU JUN 16 2016

.UPDATE...
18Z Aviation Update Below.

&&

.AVIATION...
VFR conditions will prevail through the afternoon and evening with
just a few CU. Patchy MVFR stratus expected again across portions
of the I-35 corridor and Hill Country developing 06Z-09Z, including
AUS/SAT. VFR conditions returning again after 14Z Fri. Winds S to SE
8-14 KTS through the afternoon and evening with a few higher
gusts possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  97  74  98  74 /   0   0   0  -   10
Austin Bergstrom Intl Airport  74  96  73  96  73 /   0   0   0   0  10
New Braunfels Muni Airport     74  97  72  97  72 /   0   0   0   0  10
Burnet Muni Airport            73  97  72  97  74 /   0   0   0  10  -
Del Rio Intl Airport           78 102  76 103  76 /   0   0   0   0   0
Georgetown Muni Airport        74  97  74  97  73 /   0   0   0  10  10
Hondo Muni Airport             73  98  72  99  72 /   0   0   0  -    0
San Marcos Muni Airport        74  97  72  95  73 /   0   0   0   0  10
La Grange - Fayette Regional   76  94  75  94  74 /   0   0   0  -   10
San Antonio Intl Airport       75  96  75  97  74 /   0   0   0   0  -
Stinson Muni Airport           75  98  74  98  74 /   0   0   0   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for the following
counties: Atascosa...Bastrop...Caldwell...De Witt...Fayette...
Frio...Gonzales...Guadalupe...Karnes...Lavaca...Lee...Wilson.

&&

Mesoscale/Aviation...Runyen
Synoptic/Grids...Oaks
Hazardous weather outlook, Jun 16, 2:45 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
245 PM CDT THU JUN 16 2016

TXZ171>173-183>194-202>209-217>225-228-172000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
245 PM CDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR
COUNTIES EAST OF I-35 DUE TO HEAT INDICES REACHING 105 TO 110
DEGREES. COUNTIES ALONG THE I-35 CORRIDOR AS WELL AS THE RIO
GRANDE WILL SEE ELEVATED HEAT INDEX VALUES OF 100 TO 107 DEGREES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A HEAT ADVISORY IS IN EFFECT FRIDAY AFTERNOON FOR COUNTIES EAST
OF I-35 DUE TO HEAT INDICES REACHING 105 TO 110 DEGREES. COUNTIES
ALONG THE I-35 CORRIDOR AS WELL AS THE RIO GRANDE WILL SEE
ELEVATED HEAT INDEX VALUES OF 100 TO 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Heat Advisories in Texas, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.